MAUDE Adverse Event Report: COVIDIEN "WARMERS, INFANT HEEL W/TABS"; INFANT HEEL WARMER (CHEMICAL HEAT PACK)

COVIDIEN "WARMERS, INFANT HEEL W/TABS"; INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Model Number MH00002T
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the product had popped and the contents sprayed onto the baby.There was no injury reported.
 
Additional Manufacturer Narrative
Additional information: the device history record (dhr) was reviewed for the possible lot numbers given, and no abnormal process conditions were present during the manufacturing of the product that could have led to the reported condition as described by the customer.The dhr review shows that all acceptance criteria inspections were within acceptable limits during the production process, a sample in the form of a photo in the complaint report shows the heel warmer pouch and the hand and clothing of a person which are covered with the chemical mixture.An investigation into activities associated with the manufacture of the product showed that the material alignment is the most likely cause of the issue as described.The clear liner and white liner should be lined up together and sealed in the sealer bars.If the material is not lined up correctly it can cause a weak seal, as there would not be enough material to complete a full seal.It is not always possible to immediately see the issue as one of the materials is clear.It has been determined there are indicators within the manufacturing process which will assist in verifying the materials are lined up correctly.It is also important to note that a series of tests are performed during every lot of production.More specifically, inspections are performed to test the seal strength for both the inner seal, where the product would activate and the outer seal.A pouch with any issues would be rejected at this time and the machine adjusted.The results of the manufacturing facility investigation were able to identify the most probably cause of the reported condition is associated with the manufacturing process.A quality alert has been issued for awareness to some indicators of mis-aligned material.A corrective and preventative action (capa) has been opened to verify the root cause and determine actions to prevent recurrence of the issue.The manufacturing site will continue to trend this issue for future occurrences as part of the complaint review process.

Brand Name
"WARMERS, INFANT HEEL W/TABS"
Common Device Name
INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Manufacturer (Section D)
COVIDIEN
2 ludlow parkway
chicopee MA 01022
MDR Report Key9988936
Report Number1219103-2020-00284
Device Sequence Number4203256
Product Code MPO
UDI-Device Identifier30884527004632
UDI-Public30884527004632
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMH00002T
Device Catalogue NumberMH00002T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date11/19/2020
Patient Sequence Number1